MAUDE Adverse Event Report: HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY

HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY
Model Number BREVDISP09
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.Medsun/medwatch report received (b)(4).
 
Event or Problem Description
It was reported that during a brevera breast biopsy procedure on (b)(6) 2025, the device made and abnormal sound.It is reported that the device took the samples as expected; however, during post procedure imaging, the user observed apparent metallic fragments in the patient's breast.The user reports that upon inspection of the device, it does not look right.It is reported that the procedure was completed; however, the user is unable to confirm if the calcifications were retrieved.No medical intervention was required at the time of the biopsy.A field service engineer (fse) was dispatched to examine the brevera console and found there were no error codes, and the issue appeared to be related to an apparent disposable needle failure.The fse reviewed post procedure images, which appeared to show a metallic object behind the clip.The fse evaluated the brevera console and reports that all tests were good.Additionally, it was reported that all needles in the associated lot were removed from use.No further information is currently available.Medsun/medwatch report received (b)(4).
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported that during a brevera breast biopsy procedure on (b)(6) 2025, the device made an abnormal sound.It is reported that the device took the samples as expected; however, during post procedure imaging, the user observed apparent metallic fragments in the patient's breast.The user reports that upon inspection of the device, it does not look right.It is reported that the procedure was completed; however, the user is unable to confirm if the calcifications were retrieved.No medical intervention was required at the time of the biopsy.A field service engineer (fse) was dispatched to examine the brevera console and found there were no error codes, and the issue appeared to be related to an apparent disposable needle failure.The fse reviewed post procedure images, which appeared to show a metallic object behind the clip.The fse evaluated the brevera console and reports that all tests were good.Additionally, it was reported that all needles in the associated lot were removed from use.No further information is currently available.The device was returned to the post market quality laboratory for investigation.Visual inspection was conducted and there were signs of physical damage.During the inspection, damage to the inner cannula tip was found.As additional information, the bearing gears were damaged, and the tubing was cut.Functional testing was not conducted due to the damage that the device presents.Functional testing was not conducted due to the damage that the device presents, the issue can be confirmed visually, and no additional test is needed.The complaint was confirmed, and root cause analysis determined that the failure was attributable to damage to the tip of the inner cannula and inner diameter of the outer cannula with marks.The failure mode was associated with an over-advanced inner cannula (ic), likely caused by excessive and extreme interaction between the cannulas.This occurs because the inner cannula undergoes greater displacement during its translational motion.Such extreme conditions can lead to multiple failure modes that compromise the integrity of the cannulas.This complaint and the root cause are related to an already established capa.Conclusion: the reported issues have been confirmed, and the most probable root cause has been identified.A comprehensive review was conducted, including device history records, complaint data, and risk assessments.A capa has already been created to establish the need for updates to the risk management files and corresponding corrective and preventive actions regarding the specific damage between the outer and inner cannula.This capa covered the failure mode but is still in the implementation/execution phase.A health risk assessment was created to address this issue, and the corresponding updates to the risk management files have already been implemented.Future events will be monitored and trended.Device history record (dhr) review: the dhr was reviewed for the corresponding lot, and the device was released meeting all qa specifications.Medsun/medwatch report received (b)(4).

Brand Name
BREVERA BREAST BIOPSY SYSTEM
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key22894700
Report Number1222780-2025-00455
Device Sequence Number12985826
Product Code KNW
UDI-Device Identifier15420045512863
UDI-Public(01)15420045512863(17)270222(10)25B22RC
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBREVDISP09
Device Catalogue NumberBREVDISP09
Device Lot Number25B22RC
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer11/24/2025
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexFemale
Patient Weight88 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American